News  |  Journals  |  Conferences  |  Blogs  |  Articles  |  Forums  |  Twitter   
 

 Headlines:

 
 

Doctors Lounge - Oncology Answers

"The information provided on www.doctorslounge.com is designed to support, not replace, the relationship that exists between a patient/site visitor and his/her physician."

Back to Oncology Answers List

Forum Name: Skin Cancer

Question: Tattoo problems


 Smartpatrol9 - Sat Jun 23, 2007 11:18 am

I don't know where else to put this topic, its more related to infections. I got a tattoo from an unlicensed friend of mine a couple days ago. He useda brand new needle and supposedly sterelized the gun. Ever since I have been sick (random bouts of nausea when I think about the tattoo but they go away), but I think its mostly in my head. What should I do?
 Marceline F, RN - Sun Jun 24, 2007 1:30 am

User avatar Dear Smartpatrol9,
I respect that you have been educated enough to recognise that it is of great value to use licensed technicians and estheticians for your body art. Techniques employed by the artist should include "aseptic technique" which is a means of creating an environment that reduces the risks of infection. The licensed provider has been specially trained to know how to do so. The use of a new needle is a critical component, as well as proper cleaning or sterilization of other associated equipment. Equally important is hand washing and the ink supply itself. You have not indicated if the tattoo site is reddened or hot to touch, if the needle site is oozing at all, or if you are having a fever, or increased pain at the site.. These are all possible indicators of a localized infection. Nausea that passes on its own (that you state seems triggered by your thinking about the possibility of infection) is not typically linked to a skin related infection - in the absence of other signs. If any of these signs manifest, I would ask my primary physician or a local urgent care center to evaluate you and make appropriate recommendations. If your friend is a good artist - I would also recommend that you strongly suggest they get a license so that they may continue to practice their art safely, for his/herself - and for the client.

|

Check a doctor's response to similar questions

 

advertisement.gif (61x7 -- 0 bytes)
 

Are you a Doctor, Pharmacist, PA or a Nurse?

Join the Doctors Lounge online medical community

  • Editorial activities: Publish, peer review, edit online articles.

  • Ask a Doctor Teams: Respond to patient questions and discuss challenging presentations with other members.

Doctors Lounge Membership Application

 
     

 advertisement.gif (61x7 -- 0 bytes)

 

 

Tools & Services: Follow DoctorsLounge on Twitter Follow us on Twitter | RSS News | Newsletter | Contact us

 
Copyright © 2001-2010
Doctors Lounge.
All rights reserved.

Medical Reference:
Diseases | Symptoms
Drugs | Labs | Procedures
Software | Tutorials

Advertising
Links | Humor
Forum Archive
CME Articles

Privacy Statement
Terms & Conditions
Editorial Board
About us | Email

We subscribe to the HONcode principles of the HON Foundation. Click to verify.We subscribe to the HONcode principles.
Verify here